October  2017, 10(5): 1175-1185. doi: 10.3934/dcdss.2017064

Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term

School of Mathematics and Statistics, Southwest University, Chongqing 400715, China

Received  September 2016 Revised  February 2017 Published  June 2017

Fund Project: This work is partially supported by the the Basic and Advanced Research Project of CQCSTC grant cstc2016jcyjA0018, NSFC grant 11201380, Fundamental Research Funds for the Central Universities grant XDJK2015A16, XDJK2016E120, Project funded by China Postdoctoral Science Foundation grant 2014M550453,2015T80948.

This paper deals with a higher-order wave equation with general nonlinear dissipation and source term
$u''+(-Δ)^mu+g(u')=b|u|^{p-2}u, $
which was studied extensively when
$m=1, 2$
and the nonlinear dissipative term
$g(u')$
is a polynomial, i.e.,
$g(u')=a|u'|^{q-2}u'$
. We obtain the global existence of solutions and show the energy decay estimate when
$m≥1$
is a positive integer and the nonlinear dissipative term
$g$
does not necessarily have a polynomial grow near the origin.
Citation: Jun Zhou. Global existence and energy decay estimate of solutions for a class of nonlinear higher-order wave equation with general nonlinear dissipation and source term. Discrete and Continuous Dynamical Systems - S, 2017, 10 (5) : 1175-1185. doi: 10.3934/dcdss.2017064
References:
[1]

M. Aassila, Global existence of solutions to a wave equation with damping and source terms, Diff. Inte. Equations, 14 (2001), 1301-1314. 

[2]

Q. GaoF. Li and Y. Wang, Blow up of solution for higher-order Kirchhoff-type equations with nonlinear dissipation, Cent. Euro. J. Math., 9 (2011), 686-698.  doi: 10.2478/s11533-010-0096-2.

[3]

V. Georgiev and G. Todorova, Existence of a solution of the wave equation with nonlinear damping and source terms, J. Differential Equations, 109 (1994), 295-308.  doi: 10.1006/jdeq.1994.1051.

[4]

R. Ikehata and T. Suzuki, Stable and unstable sets for evolution equations of parabolic and hyperbolic type, Hiroshima Math. J., 26 (1996), 475-491. 

[5]

R. Ikehata, Some remarks on the wave equations with nonlinear damping and source terms, Nonlinear Anal., 27 (1996), 1165-1175.  doi: 10.1016/0362-546X(95)00119-G.

[6]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Du_{tt}=Au+f(u)$, Trans. Am. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.

[7]

H. A. Levine, Some additional remarks on the nonexistence of global solutions to nonlinear wave equations, SIAM J. Math. Anal., 5 (1974), 138-146.  doi: 10.1137/0505015.

[8]

P. Martinez, A new method to obtain decay rate estimates for dissipative systems, ESAIM. Cont. Opt. Cal. Var., 4 (1999), 419-444.  doi: 10.1051/cocv:1999116.

[9]

S. A. Messaoudi, Global existence and nonexistence in a system of Petrovsky, J. Math. Anal. Appl., 265 (2002), 296-308.  doi: 10.1006/jmaa.2001.7697.

[10]

M. Nako, Asymptotic stability of the bounded or almost periodic solution of the wave equation with nonlinear dissipative term, J. Math. Anal. Appl., 58 (1977), 336-343.  doi: 10.1016/0022-247X(77)90211-6.

[11]

K. Ono, On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation, J. Math. Anal. Appl., 216 (1997), 321-342.  doi: 10.1006/jmaa.1997.5697.

[12]

M. Reed and B. Simon, Methods of Modern Mathematical Physics, in: Scattering Theiry, vol Ⅲ, Academic Press, New York, London, 1979.

[13]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. Anal., 30 (1968), 148-172.  doi: 10.1007/BF00250942.

[14]

G. Todorova, Stable and unstable sets for the Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms, J. Math. Anal. Appl., 239 (1999), 213-226.  doi: 10.1006/jmaa.1999.6528.

[15]

S. T. Wu and L. Y. Tsai, On global solutions and blow-up of solutions for a nonlinearly damped Petrovsky system, Taiwanese J. Math., 13 (2009), 545-558. 

[16]

Y. Ye, Existence and asymptotic behavior of gobal solutions for aclass of nonlinear higher-order wave equation, J. Ineq. Appl. , 2010 (2010), Art. ID 394859, 14 pp. doi: 10.1155/2010/394859.

[17]

E. Zauderer, Partial Differential Equations of Applied Mathematics, in: Pure and Applied Mathematics, second edition, A Wiley-interscience Publication, Johu Wiely & Sons, Inc. , New York, 1989.

[18]

J. ZhouX. R. WangX. J. Song and C. L. Mu, Global existence and blowup of solutions for a class of nonlinear higher-order wave equations, Z. Angew. Math. Phys., 63 (2012), 461-473.  doi: 10.1007/s00033-011-0165-9.

show all references

References:
[1]

M. Aassila, Global existence of solutions to a wave equation with damping and source terms, Diff. Inte. Equations, 14 (2001), 1301-1314. 

[2]

Q. GaoF. Li and Y. Wang, Blow up of solution for higher-order Kirchhoff-type equations with nonlinear dissipation, Cent. Euro. J. Math., 9 (2011), 686-698.  doi: 10.2478/s11533-010-0096-2.

[3]

V. Georgiev and G. Todorova, Existence of a solution of the wave equation with nonlinear damping and source terms, J. Differential Equations, 109 (1994), 295-308.  doi: 10.1006/jdeq.1994.1051.

[4]

R. Ikehata and T. Suzuki, Stable and unstable sets for evolution equations of parabolic and hyperbolic type, Hiroshima Math. J., 26 (1996), 475-491. 

[5]

R. Ikehata, Some remarks on the wave equations with nonlinear damping and source terms, Nonlinear Anal., 27 (1996), 1165-1175.  doi: 10.1016/0362-546X(95)00119-G.

[6]

H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equation of the form $Du_{tt}=Au+f(u)$, Trans. Am. Math. Soc., 192 (1974), 1-21.  doi: 10.2307/1996814.

[7]

H. A. Levine, Some additional remarks on the nonexistence of global solutions to nonlinear wave equations, SIAM J. Math. Anal., 5 (1974), 138-146.  doi: 10.1137/0505015.

[8]

P. Martinez, A new method to obtain decay rate estimates for dissipative systems, ESAIM. Cont. Opt. Cal. Var., 4 (1999), 419-444.  doi: 10.1051/cocv:1999116.

[9]

S. A. Messaoudi, Global existence and nonexistence in a system of Petrovsky, J. Math. Anal. Appl., 265 (2002), 296-308.  doi: 10.1006/jmaa.2001.7697.

[10]

M. Nako, Asymptotic stability of the bounded or almost periodic solution of the wave equation with nonlinear dissipative term, J. Math. Anal. Appl., 58 (1977), 336-343.  doi: 10.1016/0022-247X(77)90211-6.

[11]

K. Ono, On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation, J. Math. Anal. Appl., 216 (1997), 321-342.  doi: 10.1006/jmaa.1997.5697.

[12]

M. Reed and B. Simon, Methods of Modern Mathematical Physics, in: Scattering Theiry, vol Ⅲ, Academic Press, New York, London, 1979.

[13]

D. H. Sattinger, On global solution of nonlinear hyperbolic equations, Arch. Rational Mech. Anal., 30 (1968), 148-172.  doi: 10.1007/BF00250942.

[14]

G. Todorova, Stable and unstable sets for the Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms, J. Math. Anal. Appl., 239 (1999), 213-226.  doi: 10.1006/jmaa.1999.6528.

[15]

S. T. Wu and L. Y. Tsai, On global solutions and blow-up of solutions for a nonlinearly damped Petrovsky system, Taiwanese J. Math., 13 (2009), 545-558. 

[16]

Y. Ye, Existence and asymptotic behavior of gobal solutions for aclass of nonlinear higher-order wave equation, J. Ineq. Appl. , 2010 (2010), Art. ID 394859, 14 pp. doi: 10.1155/2010/394859.

[17]

E. Zauderer, Partial Differential Equations of Applied Mathematics, in: Pure and Applied Mathematics, second edition, A Wiley-interscience Publication, Johu Wiely & Sons, Inc. , New York, 1989.

[18]

J. ZhouX. R. WangX. J. Song and C. L. Mu, Global existence and blowup of solutions for a class of nonlinear higher-order wave equations, Z. Angew. Math. Phys., 63 (2012), 461-473.  doi: 10.1007/s00033-011-0165-9.

[1]

Nadjat Doudi, Salah Boulaaras, Nadia Mezouar, Rashid Jan. Global existence, general decay and blow-up for a nonlinear wave equation with logarithmic source term and fractional boundary dissipation. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022106

[2]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete and Continuous Dynamical Systems, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[3]

Hiroshi Takeda. Global existence of solutions for higher order nonlinear damped wave equations. Conference Publications, 2011, 2011 (Special) : 1358-1367. doi: 10.3934/proc.2011.2011.1358

[4]

Mohammad Kafini. On the blow-up of the Cauchy problem of higher-order nonlinear viscoelastic wave equation. Discrete and Continuous Dynamical Systems - S, 2022, 15 (5) : 1221-1232. doi: 10.3934/dcdss.2021093

[5]

Mohammad A. Rammaha, Daniel Toundykov, Zahava Wilstein. Global existence and decay of energy for a nonlinear wave equation with $p$-Laplacian damping. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4361-4390. doi: 10.3934/dcds.2012.32.4361

[6]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2021, 20 (4) : 1447-1478. doi: 10.3934/cpaa.2021028

[7]

Huafei Di, Yadong Shang, Jiali Yu. Existence and uniform decay estimates for the fourth order wave equation with nonlinear boundary damping and interior source. Electronic Research Archive, 2020, 28 (1) : 221-261. doi: 10.3934/era.2020015

[8]

Vanessa Barros, Carlos Nonato, Carlos Raposo. Global existence and energy decay of solutions for a wave equation with non-constant delay and nonlinear weights. Electronic Research Archive, 2020, 28 (1) : 205-220. doi: 10.3934/era.2020014

[9]

George J. Bautista, Ademir F. Pazoto. Decay of solutions for a dissipative higher-order Boussinesq system on a periodic domain. Communications on Pure and Applied Analysis, 2020, 19 (2) : 747-769. doi: 10.3934/cpaa.2020035

[10]

Tae Gab Ha. Global existence and general decay estimates for the viscoelastic equation with acoustic boundary conditions. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 6899-6919. doi: 10.3934/dcds.2016100

[11]

Hongqiu Chen. Well-posedness for a higher-order, nonlinear, dispersive equation on a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 397-429. doi: 10.3934/dcds.2018019

[12]

Moez Daoulatli, Irena Lasiecka, Daniel Toundykov. Uniform energy decay for a wave equation with partially supported nonlinear boundary dissipation without growth restrictions. Discrete and Continuous Dynamical Systems - S, 2009, 2 (1) : 67-94. doi: 10.3934/dcdss.2009.2.67

[13]

Le Thi Phuong Ngoc, Nguyen Thanh Long. Existence and exponential decay for a nonlinear wave equation with nonlocal boundary conditions. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2001-2029. doi: 10.3934/cpaa.2013.12.2001

[14]

Belkacem Said-Houari. Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation with arbitrarily large higher-order Sobolev norms. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022066

[15]

Feng Wang, Fengquan Li, Zhijun Qiao. On the Cauchy problem for a higher-order μ-Camassa-Holm equation. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 4163-4187. doi: 10.3934/dcds.2018181

[16]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

[17]

Min Zhu. On the higher-order b-family equation and Euler equations on the circle. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 3013-3024. doi: 10.3934/dcds.2014.34.3013

[18]

Zhiqing Liu, Zhong Bo Fang. Global solvability and general decay of a transmission problem for kirchhoff-type wave equations with nonlinear damping and delay term. Communications on Pure and Applied Analysis, 2020, 19 (2) : 941-966. doi: 10.3934/cpaa.2020043

[19]

Jeong Ja Bae, Mitsuhiro Nakao. Existence problem for the Kirchhoff type wave equation with a localized weakly nonlinear dissipation in exterior domains. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 731-743. doi: 10.3934/dcds.2004.11.731

[20]

Zdeněk Skalák. On the asymptotic decay of higher-order norms of the solutions to the Navier-Stokes equations in R3. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 361-370. doi: 10.3934/dcdss.2010.3.361

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (183)
  • HTML views (72)
  • Cited by (0)

Other articles
by authors

[Back to Top]